Alert archive / Georgia / Frost Advisories in 2024
Frost Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 28, 2024, 2:39 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Mar 29, 2024, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 2:39 PM EDT (18:39 UTC)
- In effect from
- Mar 29, 2024, 4:00 AM EDT
- Expired
- Mar 29, 2024, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WWUS72 KFFC 281839 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 239 PM EDT Thu Mar 28 2024 GAZ006-008-009-291200- /O.NEW.KFFC.FR.Y.0004.240329T0800Z-240329T1200Z/ Fannin-Union-Towns- 239 PM EDT Thu Mar 28 2024 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Fannin, Union, and Towns Counties. * WHEN...From 4 AM to 8 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Winds in higher elevations will likely prevent frost formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. $$
1 follow-up statement
953 WWUS72 KFFC 290731 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 331 AM EDT Fri Mar 29 2024 GAZ006-008-009-291200- /O.CON.KFFC.FR.Y.0004.240329T0800Z-240329T1200Z/ Fannin-Union-Towns- 331 AM EDT Fri Mar 29 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Fannin, Union and Towns Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 28, 1:39 PM EDT, 1 hour earlier.
Area forecast discussion, Mar 28, 1:39 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Peachtree City GA 139 PM EDT Thu Mar 28 2024 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Friday) Issued at 418 AM EDT Thu Mar 28 2024 The cold front has cleared the forecast area with rain activity expected to finally diminish. A shortwave embedded within the 500-mb flow will move across the area today will help the front continue to progress east bringing mostly clear skies and warm temperatures in the 60s and 70s. Some moisture in the mid levels will linger over parts of eastern central Georgia today producing cloud coverage in these locations through the afternoon and may limit daytime maximum temperatures into the upper 60s. As the post frontal airmass settles into the forecast area, dry surface conditions (reflected in the dewpoint field) are expected. Meteorological conditions (relative humidities at 25% or less for 4 or more hours and strong northwest winds between 15 and 20 mph gusting between 25 and 30 mph) for critical fire weather are present today for a significant portion of the forecast area. However, only a few locations are expected to meet the fuel moisture threshold for a Fire Danger Statement. For now, a handful of our northeastern counties in the mountains are under a Fire Danger Statement. Should fuel moistures rapidly dry this morning, other locations may need to be considered for a Fire Danger Statement. Winds are expected to remain sub-advisory criteria, but a few locations along the highest ridge tops in mountainous terrain could see isolated gusts approaching 35 mph. Overnight tonight, temperatures will drop into the mid 30s and low 40s areawide. Under clear skies and calm conditions, a few areas of patchy frost may briefly develop. However, given the fleeting nature of necessary atmospheric conditions for frost formation, have held off on a Frost Advisory with this forecast package. Temperatures will warm quickly into the low 70s on Friday as high pressure builds in from the west at the surface. NW winds will gradually become SW throughout the day and will be much calmer than today. With the dry post frontal airmass still in place and with fuel moistures having the opportunity to dry out today, tomorrow presents yet another chance for dangerous fire conditions areawide. KAL && .LONG TERM... (Friday night through Wednesday) Issued at 418 AM EDT Thu Mar 28 2024 The first portion of the long term period will be characterized by a high pressure system centered over FL and the Bahamas, and mid-/upper-level ridging over the Southeast. Winds will be westerly to southwesterly as the forecast area is situated on the northern fringes of the high. This setup will promote gradually increasing temperatures and dew points Saturday through Monday. High temperatures will generally be in the low-/mid-80s on Sunday and Monday. While it will be dry, the increasing dew points will preclude hazardous fire weather conditions on Sunday and Monday. That said, fire weather conditions (relative humidity, winds/gusts, and finer fuel moistures) will bear watching on Saturday. For early Tuesday morning through Wednesday night, the GEFS and EPS depict a positively-tilted mid-/upper-level trough traversing the Southeast, while the CMCE depicts a less-pronounced trough passing over as a cut-off low develops over the Four Corners region. The differences in the placement/dynamics of the trough among the ensemble guidance has an impact on where the primary area of low pressure develops and moves, and thus the timing and intensity of precipitation across the forecast area. Did not stray much from the NBM guidance for PoPs, so not much change has been made from the previous forecast package in this respect. Have included a slight chance for thunder Tuesday afternoon through Wednesday afternoon as the GEFS and CMCE are progging up to ~25% chance for CAPE >1000 J/kg, with good agreement amongst the GEFS members. The GEFS, EPS, and CMCE are also progging >60 kts of bulk shear. Putting these ingredients together, at least isolated thunderstorms are expected with the potential for stronger storms with gusty to damaging winds. The QPF is widespread 0.25" to 0.75" with 1.0" to 1.5" across portions of far north GA. Martin && .AVIATION... (18Z TAFS) Issued at 132 PM EDT Thu Mar 28 2024 Cumulus field along with some thin high clouds continue to slowly push E. Most TAF sites have completely cleared, and VFR conditions are expected at all sites through the period. Winds will remain gusty through the remainder of the afternoon and early evening, but winds are expected to drop off significantly after 00Z. Wind directions are forecast to remain NW, with a backing to WSW at ATL late Fri afternoon. //ATL Confidence...18Z Update... High for all elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 40 72 46 77 / 0 0 0 0 Atlanta 42 71 48 76 / 0 0 0 0 Blairsville 34 66 43 72 / 0 0 0 0 Cartersville 36 72 44 78 / 0 0 0 0 Columbus 42 74 47 79 / 0 0 0 0 Gainesville 40 71 46 76 / 0 0 0 0 Macon 42 72 46 77 / 0 0 0 0 Rome 37 72 44 77 / 0 0 0 0 Peachtree City 39 73 46 77 / 0 0 0 0 Vidalia 43 71 46 77 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES...None. SHORT TERM...SEC LONG TERM....Martin AVIATION...SEC
Hazardous weather outlook, Mar 28, 4:17 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 417 AM EDT Thu Mar 28 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 417 AM EDT Thu Mar 28 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. A Fire Danger Statement is in effect this afternoon and early evening across a portion of northeast Georgia due to low relative humidity, breezy conditions, and dry fuels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A chance for showers and thunderstorms is expected on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 28, 2:22 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Peachtree City GA 222 PM EDT Thu Mar 28 2024 GAZ001>009-011>016-019>023-030>034-041>045-052>055-066-067-290000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Polk-Paulding-Cobb-North Fulton-Gwinnett- Haralson-Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette- Clayton-Troup-Meriwether- 222 PM EDT Thu Mar 28 2024 ...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING FOR PARTS OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS... The Fire Danger Statement has been expanded to include much of north and central Georgia. Relative humidities of 25 percent or less can be expected for 4 or more hours this afternoon into the evening. Winds will be northwest at 15 to 20 mph gusting between 25 and 30 mph. Fuel moisture continues to decrease due to the dry air and gusty winds. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities whether you may burn outdoors. If you do burn outside, use extreme caution.
Nearby
Frost Advisories in Georgia, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.